Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 5:45 PM CDT for Calhoun County, Gulf County, Liberty County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 16, 2016, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:50 PM CDT | TSTM WND DMG | 2 Nw Wilma, FL | TREE DOWN ALONG HIGHWAY 12 SOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WUUS52 KTAE 162245
SVRTAE
FLC013-045-077-162315-
/O.NEW.KTAE.SV.W.0154.160616T2245Z-160616T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
NORTH CENTRAL GULF COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 715 PM EDT/615 PM CDT/
* AT 644 PM EDT/544 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES EAST OF STONEMILL CREEK...OR 18 MILES SOUTH OF BLOUNTSTOWN...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ORANGE...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...TWIN POLE...
CENTRAL CITY...RED HILL...WILMA...EAST CAMP...JENSEN PLACE...LEWIS...
VILAS...KERN AND NIXON GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3008 8515 3026 8514 3026 8473 3025 8472
3025 8470 3023 8470 3022 8468 3001 8467
TIME...MOT...LOC 2244Z 273DEG 14KT 3017 8504
HAIL...<.75IN
WIND...60MPH
$$
PULLIN2 follow-up statements
993
WWUS52 KTAE 162300
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT THU JUN 16 2016
FLC013-045-162308-
/O.CAN.KTAE.SV.W.0154.000000T0000Z-160616T2315Z/
GULF FL-CALHOUN FL-
700 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GULF AND
SOUTHEASTERN CALHOUN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3007 8508 3026 8504 3020 8468 3001 8467
TIME...MOT...LOC 2258Z 273DEG 14KT 3017 8497
$$
FLC077-162315-
/O.CON.KTAE.SV.W.0154.000000T0000Z-160616T2315Z/
LIBERTY FL-
700 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN LIBERTY COUNTY...
AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
STONEMILL CREEK...OR 19 MILES SOUTH OF BLOUNTSTOWN...MOVING EAST
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ORANGE...EAST CAMP...JEWEL FIRE TOWER...JENSEN PLACE...OWENS BRIDGE...
VILAS...KERN...NIXON GARDEN...POPLAR CAMP...TWIN POLE...CENTRAL CITY AND
WILMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3007 8508 3026 8504 3020 8468 3001 8467
TIME...MOT...LOC 2258Z 273DEG 14KT 3017 8497
HAIL...<.75IN
WIND...60MPH
$$
PULLIN398
WWUS52 KTAE 162310
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUN 16 2016
FLC077-162319-
/O.EXP.KTAE.SV.W.0154.000000T0000Z-160616T2315Z/
LIBERTY FL-
710 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIBERTY COUNTY WILL
EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3007 8508 3026 8504 3020 8468 3001 8467
TIME...MOT...LOC 2305Z 273DEG 14KT 3017 8497
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:49 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 16, 2:49 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT THU JUN 16 2016
.NEAR TERM [Through Tonight]...
Convection developed this afternoon across the Florida panhandle,
southeast Alabama and far southwest Georgia. This area also
corresponds with high DCAPE values (higher than the past couple
days) and in particular is co-located with a gradient of higher
DCAPE across the Alabama/Georgia area. This corresponds well with
the severe storms this afternoon. The main threat will continue to
be damaging winds. The HRRR has had a good handle on the storms this
afternoon and suggests, along with other hi-res models, convection
quickly weakening by sunset.
Area remains in an overall troughing pattern overnight with a
subtleshortwave axis over the area this afternoon shifting east
of the CWA tonight. While convection is expected to diminish
quickly by sunset tonight, do expect some activity to re-develop
across mainly the eastern half of the marine area and southeast
part of the CWA late tonight with the highest chances across the
southern extent.
The pattern of above normal low temperatures will continue tonight
with the mid 70s across much of the area.
.SHORT TERM [Friday Through Saturday Night]...
A vigorous shortwave trough currently located over the eastern Great
Lakes is set to dive southeastward across the Mid-Atlantic region
tonight, helping to eject the current broad trough out of the region
and scour out mid and upper level moisture. With seasonably high
boundary layer moisture remaining in place across the region, this
will set the stage for strong to severe convection along the cold
front as it sags southward through the region on Friday afternoon.
Drying at mid and upper levels will allow for strong pre-frontal
surface heating, and coupled with ample low level moisture will
yield instability values generally on the order of 2000-3000 J/Kg
across the region. A ribbon of energy associated with the shortwave
trough over the Atlantic coast will increase mid/upper level shear
(15-25kts at 500mb), supporting the risk for organized storm
structures along the front. At this time, it appears that the
*greatest risk* for severe weather exists across all of our AL, GA,
and far northern FL counties tomorrow, as outlined by the current
SPC day 2 outlook. The *greatest threat* associated with the
strongest storms will be damaging wind gusts, though marginally
severe hail cannot be ruled out.
Timing wise, operational and ECAM model guidance continue to
indicate thunderstorms developing and moving into our northern zones
during the mid to late afternoon hours, with thunderstorms spreading
southward toward the coast into the evening hours. As a result, POPS
are weighted higher north Friday afternoon, with higher POPS
transitioning southward through Friday evening/night. Some rain
chances may linger across the far southern Florida counties on
Saturday as remaining moisture continues to get scoured out of the
area.
High temperatures on Friday will rise into upper 90s away from the
coast, where low to mid 90s will be common. Heat indices will soar
to the mid 100's but appears just below heat advisory criteria.
Saturday will be much more pleasant behind the front, with highs in
the mid to upper 80s across the region.
.LONG TERM [Sunday Through Thursday]...
Upper level ridging and surface high pressure will build into the
region from the north Sunday through early next week, introducing
drier air to the region. Afternoon highs will run several degrees
below seasonal normals on Sunday, before rising to or just above
average by early to mid-week. Rain chances are forecast to remain
below normal (30% or less) for late June during this period.
&&
.AVIATION [Through 18Z Friday]...
Mainly VFR conditions outside of convection.
Due to scattered storm coverage, MVFR to IFR conditions will be
possible when showers and thunderstorms are present. Storms
should dissipate by sunset allowing for VFR conditions to settle
in overnight and into Friday. However, in the morning, ABY and VLD
sites are likely to decrease back to MVFR conditions due to fog.
&&
.MARINE...
Moderate westerly winds are expected to persist through Friday, with
seas generally ranging from 2 to 4 feet. Small crafts should
exercise caution through this period. A cold front approaching the
area from the north will yield increased seas on Friday night/early
Saturday morning, perhaps as high as 5 or 6 feet. Winds are expected
to shift to easterly behind the front this weekend, with decreasing
seas to 2 to 4 feet.
&&
.FIRE WEATHER...
The wet pattern will continue until drier air moves in on Saturday.
Expect high dispersion values in the afternoon. Otherwise, no fire
weather concerns.
&&
.HYDROLOGY...
Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 98 75 88 71 / 20 30 50 40 10
Panama City 79 89 78 87 74 / 20 20 40 30 20
Dothan 75 97 73 86 70 / 10 30 40 20 10
Albany 74 98 72 86 67 / 20 30 50 10 10
Valdosta 74 97 72 86 68 / 20 30 60 30 10
Cross City 76 92 75 87 71 / 30 30 60 50 30
Apalachicola 78 91 78 87 75 / 20 20 40 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Chaney/Fieux
MARINE...Pullin
FIRE WEATHER...McDermott
HYDROLOGY...PullinIn the hours before
Local storm report, Jun 16, 4:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 5 W SANTA ROSA BEACH 30.38N 86.31W
06/16/2016 WALTON FL DEPT OF HIGHWAYS
TREE DOWN NEAR EMERALD COAST PARKWAY
&&
EWESTONLocal storm report, Jun 16, 4:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 ESE KILLEARN ESTATES 30.49N 84.18W
06/16/2016 LEON FL EMERGENCY MNGR
POWERLINE DOWN NEAR MICCOSUKEE RD AND THORNTON RD. TIME
ESTIMATED BY RADAR.
&&
EWESTONSpecial weather statement, Jun 16, 4:41 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM EDT THU JUN 16 2016
GAZ160-161-162200-
LOWNDES GA-LANIER GA-
541 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 600 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MAYDAY...OR 9 MILES EAST OF
VALDOSTA...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...MOODY AIR FORCE BASE...DASHER...I-75 AT EXIT 5...
STOCKTON...GREENWOOD...TWIN LAKES AND NAYLOR.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3063 8314 3063 8324 3094 8325 3099 8297
3087 8297
TIME...MOT...LOC 2140Z 251DEG 33KT 3084 8313
ADLSpecial weather statement, Jun 16, 5:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM EDT THU JUN 16 2016
GAZ148-161-162300-
LANIER GA-BERRIEN GA-
613 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 700 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALAPAHA...OR NEAR NASHVILLE...MOVING
SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ALAPAHA...MEIGS...WEBER...TEETERVILLE AND BERRIEN CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3112 8298 3105 8314 3136 8335 3141 8323
3120 8304 3119 8305 3118 8303
TIME...MOT...LOC 2212Z 318DEG 26KT 3129 8322
ADLLocal storm report, Jun 16, 5:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 NW ENIGMA 31.43N 83.35W
06/16/2016 BERRIEN GA 911 CALL CENTER
REPORT OF A TREE DOWN ON BROOKFIELD TURNER CHURCH ROAD
NEAR ENIGMA.
&&
ADLSpecial weather statement, Jun 16, 5:33 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 PM EDT THU JUN 16 2016 FLZ013-014-026-027-162315- INLAND GULF FL-INLAND WAKULLA FL-CALHOUN FL-LIBERTY FL- 633 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...NORTH CENTRAL GULF...NORTHWESTERN WAKULLA AND SOUTH CENTRAL CALHOUN COUNTIES UNTIL 715 PM EDT/615 PM CDT/... AT 633 PM EDT/533 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF STONEMILL CREEK... OR 13 MILES SOUTH OF BLOUNTSTOWN...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONEMILL CREEK...WEWAHITCHKA...ORANGE...SCOTTS FERRY...MARYSVILLE...TWIN POLE...CENTRAL CITY...RED HILL...WILMA...ESTIFFANULGA...CLIO...CHIPOLA PARK...JENSEN PLACE...LEWIS...VILAS...KERN AND NIXON GARDEN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3014 8522 3033 8520 3034 8473 3007 8475 TIME...MOT...LOC 2233Z 274DEG 16KT 3023 8508 PULLIN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:50 AM CDT | Special Marine Warning | TAE | 55 min | |
| Jun 16, 10:10 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 16, 11:50 AM CDT | Special Weather Statement | TAE | Holmes | 25 min |
| Jun 16, 12:16 PM CDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 16, 12:18 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 27 min |
| Jun 16, 12:43 PM CDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jun 16, 1:17 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 28 min |
| Jun 16, 1:22 PM CDT | Special Weather Statement | TAE | Holmes | 53 min |
| Jun 16, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Jun 16, 1:40 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 23 min |
| Jun 16, 1:51 PM CDT | Special Weather Statement | TAE | Walton | 39 min |
| Jun 16, 2:20 PM CDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Jun 16, 2:24 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 7 min |
| Jun 16, 2:37 PM CDT | Special Weather Statement | TAE | Walton | 38 min |
| Jun 16, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Jun 16, 3:40 PM CDT | Special Marine Warning | TAE | 50 min | |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 47 min |
| Jun 16, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 14 min |
| Jun 16, 5:33 PM CDT | Special Weather Statement | TAE | Liberty | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.